Alert archive / Tennessee / Frost Advisories in 2018
Frost Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Apr 10, 2018, 3:01 PM CDT for Alcorn County, Benton County, Tippah County, Mississippi; 13 counties in Tennessee. It took effect at Apr 11, 2018, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 3:01 PM CDT (20:01 UTC)
- In effect from
- Apr 11, 2018, 1:00 AM CDT
- Expired
- Apr 11, 2018, 7:35 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Benton County, MS, Tippah County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706 WWUS74 KMEG 102001 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 301 PM CDT Tue Apr 10 2018 ...Frost possible across portions pf West NT and North MS late tonight into early Wednesday... MSZ003>005-TNZ003-004-020>022-051>055-090>092-110815- /O.NEW.KMEG.FR.Y.0004.180411T0600Z-180411T1300Z/ Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN- Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ashland, Ripley MS, Corinth, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 301 PM CDT Tue Apr 10 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Wednesday. * TEMPERATURE/FROST COVERAGE...33 to 36 degrees. * TIMING...current to 8 AM CDT. * IMPACTS...Cold conditions could damage sensitive vegetation if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
289 WWUS74 KMEG 102048 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED National Weather Service Memphis TN 348 PM CDT Tue Apr 10 2018 ...Frost possible across portions of West TN and North MS late tonight into early Wednesday... MSZ003>005-TNZ003-004-020>022-051>055-090>092-110500- /O.CON.KMEG.FR.Y.0004.180411T0600Z-180411T1300Z/ Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN- Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ashland, Ripley MS, Corinth, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 348 PM CDT Tue Apr 10 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURE/FROST COVERAGE...33 to 36 degrees. * TIMING...current to 8 AM CDT. * IMPACTS...Cold conditions could damage sensitive vegetation if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
657 WWUS74 KMEG 110221 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 921 PM CDT Tue Apr 10 2018 ...Frost possible across portions of West TN and North MS late tonight into early Wednesday... MSZ003>005-TNZ003-004-020>022-051>055-090>092-111030- /O.CON.KMEG.FR.Y.0004.180411T0600Z-180411T1300Z/ Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN- Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ashland, Ripley MS, Corinth, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 921 PM CDT Tue Apr 10 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURE/FROST COVERAGE...33 to 36 degrees. * TIMING...Through 8 AM CDT. * IMPACTS...Cold conditions could damage sensitive vegetation if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KRM
611 WWUS74 KMEG 110832 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 332 AM CDT Wed Apr 11 2018 ...Frost possible across portions of West Tennessee and North Mississippi this morning... MSZ003>005-TNZ003-004-020>022-051>055-090>092-111300- /O.CON.KMEG.FR.Y.0004.000000T0000Z-180411T1300Z/ Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN- Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ashland, Ripley MS, Corinth, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 332 AM CDT Wed Apr 11 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...33 to 36 degrees. * TIMING...Through 8 AM CDT this morning. * IMPACTS...Cold conditions could damage sensitive vegetation if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
413 WWUS74 KMEG 111235 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 735 AM CDT Wed Apr 11 2018 MSZ003>005-TNZ003-004-020>022-051>055-090>092-111345- /O.CAN.KMEG.FR.Y.0004.000000T0000Z-180411T1300Z/ Benton MS-Tippah-Alcorn-Weakley-Henry-Gibson-Carroll-Benton TN- Crockett-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ashland, Ripley MS, Corinth, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 735 AM CDT Wed Apr 11 2018 ...FROST ADVISORY IS CANCELLED... Temperatures have already begun to warm across the advisory area. Thus, the National Weather Service in Memphis has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 10, 12:18 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 10, 12:18 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1218 PM CDT Tue Apr 10 2018 .UPDATE... Updated to include the 18z aviation discussion. && .PREV DISCUSSION... /issued 1012 AM CDT Tue Apr 10 2018/ UPDATE...Morning Discussion. DISCUSSION... Raised Temperatures a bit across most of the Midsouth this afternoon, the exception being Northeast Arkansas where a few clouds are rotating across the Region. Highs should range from the Middle 50s to Middle 60s. Northern areas will see a mix of clouds and sun with mostly clear skies generally across the Southern twp- thirds of the Midsouth. Clear skies tonight will result in another cool morning. Morning lows will be in the middle 30s to around 40 degrees. PREV DISCUSSION... /issued 402 AM CDT Tue Apr 10 2018/ DISCUSSION...Surface analysis this morning places a 1029 mb ridge of high pressure over the Central and Southern Plains this morning while a weak cold front has passed through the Mid-South. Some mid-level clouds are moving across portions of Northwest Tennessee and Northeast Mississippi producing partly cloudy skies. As of 3 AM CDT, temperatures across the forecast area are in the 40s at most locations. A ridge of high pressure will settle in across the Lower Mississippi Valley Today into Thursday. Highs today will remain below normal with temperatures ranging from the lower to middle 60s across North Mississippi and 50s elsewhere. Lows tonight will fall back into the 30s areawide with middle 30s possible near the Tennessee River. These temperatures combined with light winds and clear skies may result in the development of frost predominantly along the Tennessee River. These trends will be monitored today for a potential Frost Advisory across the above mentioned area. Northwest upper level flow aloft will gradually subside Wednesday into Thursday as mid level heights increase across the region. Moderating temperatures are expected through Friday with highs reaching the 70s to approaching 80 degrees for Thursday and Friday. Long term models indicate a deep upper level trough will move from the Central/Southern Plains into the Middle/Lower Mississippi Valleys Friday Friday night into Saturday. Some timing differences remain with the Canadian and ECMWF being slower than the operational GFS bringing the strong upper level trough and cold front through the region. The potential remains for some strong to perhaps severe thunderstorms Friday afternoon into Saturday but confidence remains low in this forecast due to model disagreements in timing. This potential event will continue to be monitored in subsequent model runs. Stay tuned... Cooler and drier air will filter in behind the front for the remainder of the long term forecast. CJC .AVIATION... /18z TAFs/ VFR conditions will prevail through the period. A SCT/BKN deck of clouds will traverse the Mid-South this afternoon into the early evening, resulting in ceilings generally in the 4-5 kft range. These clouds are expected to quickly diminish after sunset with mostly clear conditions overnight. North winds around 10 kts will become light and variable after 00z, returning from the south by Wednesday morning. Expect occasional gusts of 15-20 kts by early afternoon. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 10, 4:07 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 407 AM CDT Tue Apr 10 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 407 AM CDT Tue Apr 10 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Frost is possible across portions of the Mid-South near the Tennessee River late tonight into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a potential for a few strong to perhaps severe thunderstorms late Friday afternoon into Saturday across portions of the Mid South. However, uncertainty still remains regarding specific details for this event. Please continue to monitor the latest forecast for updates through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon into Saturday.
Nearby
Frost Advisories in Tennessee, 2018Frost Advisories in Mississippi, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.